Alert archive / Montana / Wind Chill Advisories in 2021
Wind Chill Advisory 9, NWS Glasgow, MT
NWS Glasgow, MT issued this wind chill advisory at Dec 5, 2021, 3:06 AM MST for 6 counties in Montana. It took effect at Dec 5, 2021, 8:00 PM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2021, 3:06 AM MST (10:06 UTC)
- In effect from
- Dec 5, 2021, 8:00 PM MST
- Expired
- Dec 6, 2021, 2:05 PM MST
- In force
- 18 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Phillips County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 71 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 116 kt
- 0-1 km storm-relative helicity
- 537 m²/s²
- 0-3 km storm-relative helicity
- 791 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
146 WWUS45 KGGW 051006 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 306 AM MST Sun Dec 5 2021 MTZ019-062-060015- /O.CAN.KGGW.WS.W.0002.000000T0000Z-211205T1200Z/ /O.NEW.KGGW.WC.Y.0009.211206T0300Z-211206T1500Z/ Sheridan-Eastern Roosevelt- Including the cities of Plentywood, Medicine Lake, and Culbertson 306 AM MST Sun Dec 5 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST MONDAY... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Sheridan and Eastern Roosevelt Counties. * WHEN...From 8 PM this evening to 8 AM MST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Light snow and patchy blowing snow will continue at times today, before the cold wind chills take effect tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ024-060015- /O.CAN.KGGW.WW.Y.0015.000000T0000Z-211205T1200Z/ /O.NEW.KGGW.WC.Y.0009.211206T0300Z-211206T1500Z/ Richland- Including the cities of Sidney and Fairview 306 AM MST Sun Dec 5 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Richland County. * WHEN...From 8 PM this evening to 8 AM MST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Light snow and patchy blowing snow will continue at times today, before the cold wind chills take effect tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ025-051115- /O.CAN.KGGW.WW.Y.0015.000000T0000Z-211205T1200Z/ Dawson- 306 AM MST Sun Dec 5 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Although the Winter Weather Advisory is no longer in effect, light snow and patchy blowing snow will continue at times today. $$ MTZ017-018-020-059-061-060015- /O.NEW.KGGW.WC.Y.0009.211206T0300Z-211206T1500Z/ Central and Southern Valley-Daniels-Western Roosevelt- Northern Phillips-Northern Valley- Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, Scobey, Wolf Point, Poplar, Whitewater, and Opheim 306 AM MST Sun Dec 5 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Valley, Daniels, Western Roosevelt,and Northern Phillips Counties. * WHEN...From 8 PM this evening to 8 AM MST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Light snow and patchy blowing snow will continue at times today, before the cold wind chills take effect tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
6 follow-up statements
423 WWUS45 KGGW 051714 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 1014 AM MST Sun Dec 5 2021 MTZ017>020-059-061-062-060800- /O.NEW.KGGW.WW.Y.0016.211207T1700Z-211208T0400Z/ /O.CON.KGGW.WC.Y.0009.211206T0300Z-211206T1500Z/ Central and Southern Valley-Daniels-Sheridan-Western Roosevelt- Northern Phillips-Northern Valley-Eastern Roosevelt- Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Whitewater, Opheim, and Culbertson 1014 AM MST Sun Dec 5 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST MONDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TO 9 PM MST TUESDAY... * WHAT...For the Winter Weather Advisory, Blowing and Drifting Snow expected. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Portions of northeast Montana. * WHEN...For the Winter Weather Advisory, from 10 AM to 9 PM MST Tuesday. For the Wind Chill Advisory, from 8 PM this evening to 8 AM MST Monday. * IMPACTS...A Winter Weather Advisory for blowing snow means that visibilities will be limited due to strong winds blowing snow around. Use caution when traveling...especially in open areas. Plan on slippery road conditions. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ016-060-060800- /O.NEW.KGGW.WW.Y.0016.211207T1700Z-211208T0400Z/ Central and Southeast Phillips-Southwest Phillips- Including the cities of Malta and Zortman 1014 AM MST Sun Dec 5 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TO 9 PM MST TUESDAY... * WHAT...Blowing and Drifting Snow expected. * WHERE...Central and Southeast Phillips and Southwest Phillips Counties. * WHEN...From 10 AM to 9 PM MST Tuesday. * IMPACTS...A Winter Weather Advisory for blowing snow means that visibilities will be limited due to strong winds blowing snow around. Use caution when traveling...especially in open areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ024-060800- /O.CON.KGGW.WC.Y.0009.211206T0300Z-211206T1500Z/ Richland- Including the cities of Sidney and Fairview 1014 AM MST Sun Dec 5 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Richland County. * WHEN...From 8 PM this evening to 8 AM MST Monday. * IMPACTS...A Winter Weather Advisory for blowing snow means that visibilities will be limited due to strong winds blowing snow around. Use caution when traveling...especially in open areas. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
949 WWUS45 KGGW 052046 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 146 PM MST Sun Dec 5 2021 ...This corrects the previous Winter Weather Advisory for Tuesday... MTZ018>020-062-061100- /O.CAN.KGGW.WW.Y.0016.211207T1700Z-211208T0400Z/ /O.NEW.KGGW.WW.Y.0017.211205T2046Z-211206T0100Z/ /O.CON.KGGW.WC.Y.0009.211206T0300Z-211206T1500Z/ Daniels-Sheridan-Western Roosevelt-Eastern Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, and Culbertson 146 PM MST Sun Dec 5 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST MONDAY... This corrects the previous Winter Weather Advisory for Tuesday. * WHAT...For the Winter Weather Advisory, snow and blowing snow. Additional snow accumulations of up to one inch. Winds gusting as high as 40 mph. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Daniels, Sheridan, Western Roosevelt and Eastern Roosevelt Counties. * WHEN...For the Winter Weather Advisory, until 6 PM MST this evening. For the Wind Chill Advisory, from 8 PM this evening to 8 AM MST Monday. * IMPACTS...A Winter Weather Advisory for blowing snow means that visibilities will be limited due to strong winds blowing snow around. Use caution when traveling...especially in open areas. Plan on slippery road conditions. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ017-059-061-061100- /O.CAN.KGGW.WW.Y.0016.211207T1700Z-211208T0400Z/ /O.CON.KGGW.WC.Y.0009.211206T0300Z-211206T1500Z/ Central and Southern Valley-Northern Phillips-Northern Valley- Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, Whitewater, and Opheim 146 PM MST Sun Dec 5 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... This corrects the previous Winter Weather Advisory for Tuesday. * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Northern Valley, Northern Phillips and Central and Southern Valley Counties. * WHEN...From 8 PM this evening to 8 AM MST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ016-060-052200- /O.CAN.KGGW.WW.Y.0016.211207T1700Z-211208T0400Z/ Central and Southeast Phillips-Southwest Phillips- 146 PM MST Sun Dec 5 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... This corrects the previous Winter Weather Advisory for Tuesday. $$ MTZ024-061100- /O.CON.KGGW.WC.Y.0009.211206T0300Z-211206T1500Z/ Richland- Including the cities of Sidney and Fairview 146 PM MST Sun Dec 5 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Richland County. * WHEN...From 8 PM this evening to 8 AM MST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
170 WWUS45 KGGW 060048 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 548 PM MST Sun Dec 5 2021 MTZ018>020-062-061500- /O.CAN.KGGW.WW.Y.0017.000000T0000Z-211206T0100Z/ /O.CON.KGGW.WC.Y.0009.211206T0300Z-211206T1500Z/ Daniels-Sheridan-Western Roosevelt-Eastern Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, and Culbertson 548 PM MST Sun Dec 5 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Daniels, Sheridan and Roosevelt Counties. * WHEN...Until 8 AM MST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ017-024-059-061-061500- /O.CON.KGGW.WC.Y.0009.211206T0300Z-211206T1500Z/ Central and Southern Valley-Richland-Northern Phillips- Northern Valley- Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, Sidney, Fairview, Whitewater, and Opheim 548 PM MST Sun Dec 5 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Northern Phillips, Richland and Valley Counties. * WHEN...Until 8 AM MST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
525 WWUS45 KGGW 061010 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 310 AM MST Mon Dec 6 2021 MTZ017>020-024-059-061-062-061800- /O.EXT.KGGW.WC.Y.0009.000000T0000Z-211206T1800Z/ Central and Southern Valley-Daniels-Sheridan-Western Roosevelt- Richland-Northern Phillips-Northern Valley-Eastern Roosevelt- Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Sidney, Fairview, Whitewater, Opheim, and Culbertson 310 AM MST Mon Dec 6 2021 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of northeast Montana. * WHEN...Until 11 AM MST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
403 WWUS45 KGGW 061748 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 1048 AM MST Mon Dec 6 2021 MTZ017-020-024-061900- /O.CAN.KGGW.WC.Y.0009.000000T0000Z-211206T1800Z/ Central and Southern Valley-Western Roosevelt-Richland- 1048 AM MST Mon Dec 6 2021 ...WIND CHILL ADVISORY IS CANCELLED... Temperatures have warmed up a bit this morning to where wind chills are no longer a frostbite threat. Therefore this wind chill advisory has been cancelled. $$ MTZ016-062200- /O.EXB.KGGW.WC.Y.0009.000000T0000Z-211206T2200Z/ Central and Southeast Phillips- Including the city of Malta 1048 AM MST Mon Dec 6 2021 ...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Central and Southeast Phillips County. * WHEN...Until 3 PM MST this afternoon. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Light snow moving into the area today will reduce the visibility. Allow extra time if traveling. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ018-019-059-061-062-062200- /O.EXT.KGGW.WC.Y.0009.000000T0000Z-211206T2200Z/ Daniels-Sheridan-Northern Phillips-Northern Valley- Eastern Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Whitewater, Opheim, and Culbertson 1048 AM MST Mon Dec 6 2021 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Northern Valley, Eastern Roosevelt, Northern Phillips, Daniels and Sheridan Counties. * WHEN...Until 3 PM MST this afternoon. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
451 WWUS45 KGGW 062105 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 205 PM MST Mon Dec 6 2021 MTZ016-018-019-059-061-062-062215- /O.CAN.KGGW.WC.Y.0009.000000T0000Z-211206T2200Z/ Central and Southeast Phillips-Daniels-Sheridan-Northern Phillips- Northern Valley-Eastern Roosevelt- 205 PM MST Mon Dec 6 2021 ...WIND CHILL ADVISORY IS CANCELLED... Temperatures have warmed up a bit to where wind chills are no longer a frostbite threat. Therefore this wind chill advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this wind chill advisory went out at Dec 4, 2:30 PM MST, 12 hours 36 minutes earlier.
Area forecast discussion, Dec 4, 2:30 PM MST, 12 hours 36 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 230 PM MST Sat Dec 4 2021 .DISCUSSION... ...Winter Storm to bring accumulating snow to NE Montana today... Band of snow continues to lift northward through the CWA this afternoon. Low has developed over southwestern Montana and is tracking eastward but at a slower pace than earlier anticipated. Attendant warm front to this Low doesn't look like its going to lift as far north as originally thought so other than the far southern edges of our CWA it doesn't look like mixed precipitation is as much as a threat as previously thought. Lowered todays high temperatures accordingly. By early evening the initial band will have moved away from our southwestern zones and our northeastern zones by early Sunday morning. However the wrap around band will move through the area mid Sunday morning through Sunday evening so a chance of light snow remains through the area throughout the day, but accumulations should be light. A tightening pressure gradient with the departing Low will make for some breezy to windy conditions so for anyone traveling, blowing snow is definitely a concern. After this system moves through the coldest air of the season will set up on the surface Monday and Tuesday. A weak disturbance may bring a slight chance of light snow over the area but little to no accumulations. High temperatures both days will struggle to make it above 20 over all but the southern portions of the CWA with lows down to 5 to -15. A brief ridge moves across the area Wednesday and Thursday to raise temperatures closer to normal or a couple degrees above. Another front arrives on Friday to drop temperatures back below normal. RMB && .AVIATION... UPDATED: 2130Z FLIGHT CONDITIONS: IFR-LIFR, lifting to IFR-MVFR Sunday LLWS: Possible overnight through noon Sunday. WINDS: E-SE 10-20kts, gusting to 25-30kts, becoming W-NW 15-20kts, gusts 25-30kts from late this evening into early Sunday morning from west to east over the area. Wind gusts may increase to 35kts during Sunday afternoon. SYNOPSIS: A band of moderate snow will lift through the area this afternoon with snowfall rates lightening up tonight as the band moves north. By Sunday some wrap around snow showers will linger over the area most of the day but ceilings will be higher. Blowing snow will be a concern with the elevated winds. RMB && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 5 AM MST Sunday for Daniels...Eastern Roosevelt...Northern Phillips...Northern Valley...Sheridan... Western Roosevelt. Winter Weather Advisory until 6 PM MST this evening for Petroleum...Southwest Phillips. Winter Weather Advisory until 5 AM MST Sunday for Central and Southeast Phillips...Central and Southern Valley...Dawson... Garfield...McCone...Richland. && weather.gov/glasgow
In the hours before
Local storm report, Dec 4, 9:56 PM MST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
956 PM MST SAT DEC 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SNOW GLASGOW 48.19N 106.64W
12/04/2021 M3.8 INCH VALLEY MT NWS EMPLOYEE
&&The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 10:14 AM MST | Winter Weather Advisory | GGW | Daniels, Phillips, Roosevelt, Sheridan, Valley | 4 hr |
| Dec 5, 1:46 PM MST | Winter Weather Advisory | GGW | Daniels, Roosevelt, Sheridan | 4 hr |
Nearby
Wind Chill Advisories in Montana, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.